Alert archive / Connecticut / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this areal flood advisory at Aug 11, 2016, 5:51 PM EDT for Capitol Planning Region, Connecticut. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 11, 2016, 7:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 118 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WGUS81 KBOX 112151
FLSBOX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT THU AUG 11 2016
CTC003-112345-
/O.NEW.KBOX.FA.Y.0021.160811T2151Z-160811T2345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-
551 PM EDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 745 PM EDT
* AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
PRODUCING HEAVY RAIN THAT WILL CAUSE MINOR URBAN AND SMALL STREAM
FLOODING. OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN MINOR
FLOODING IN THE ADVISORY AREA. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE
ENFIELD...WINDSOR...SOUTH WINDSOR...SIMSBURY...BLOOMFIELD...
SUFFIELD...ELLINGTON...WINDSOR LOCKS...GRANBY...EAST WINDSOR...
CANTON AND EAST GRANBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON HIGHWAYS...STREETS AND
UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4199 7287 4195 7249 4195 7250 4194 7251
4188 7252 4184 7254 4184 7270 4186 7290
$$
FIELDWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood advisory went out at Aug 11, 5:01 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 11, 5:01 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
501 PM EDT THU AUG 11 2016
.SYNOPSIS...
Excessive heat and humidity will affect much of the region
through Saturday before temperatures lower slightly early next
week. A few showers or thunderstorms are possible today and
Friday, mainly in western New England. Rounds of showers and
thunderstorms with locally heavy, much needed rainfall, are likely
through the weekend. Showers and possibly a few thunderstorms may
linger into next week as a stubborn nearly stationary front
remains close to or just south of the region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
345 pm update...
With the heat and humidity across the region, instability has
built substantially. Focused especially in those areas with robust
available sub-tropical moisture, mainly S/W portions of New England
encompassing CT, RI, and S/W MA when you evaluate precipitable
waters from SPC mesoanalysis. Continued focus on H925-7 Q-vector
convergence coupled with diurnal heating able to break any cap
aloft around H85 across the region. Little mid to upper level
support, so still believe most activity will mainly consist of
heavy rain, absent of lightning, but as we have already seen
today, some of the storms take on an environment of their own and
blossom considerably. Trends continue the next few hours then go
downward as we progress into evening, in thinking. Continued heavy
rain wording and monitoring storms closely with their slower
motion potentially posing an urban and poor-drainage flooding.
Tonight...
Humidity the main story. Increasing SW flow per an isallobaric
response ahead of synoptics emerging out of the Great Lakes
Region. Dewpoints maintaining in the low to mid 70s overnight as
temperatures fall to values just a few degrees above. Monitoring
closely dewpoint values observed during max heating earlier today.
Looking for cross-over thresholds. In all, low clouds and dense
fog appear to be an issue, in combination when looking at ensemble
probabalistic guidance, over the Cape and Islands and perhaps
within sheltered valleys within the CT River Valley. Could see
areas of fog with visibilities down to a mile in places. Perhaps a
repeat of Wednesday night into Thursday morning.
Otherwise, shower and thunderstorm activity. Thinking that activity
weakens S/E though maintains given continued low level signals of
Q-vector convergence coupled with a low level inflow of sub-tropical
air. It's possible that activity maintains towards sunrise and
have trended this accordingly with chance PoPs in the forecast grids.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday into Friday Night...
- Heat advisories for much of S New England
- Showers and thunderstorms possible late in the day
First off, heat rebuilds as humidity maintains. Expect a near-
repeat of heat index values across S New England. Rather than
getting cute with the hazard, evaluated it from a lay-persons
perspective. While some areas may not heat advisory-level
criteria, felt the successive day of heat and humidity warranted
the advisory to be posted over the same area as it was today.
Secondly, expected later-half of the day shower and thunderstorm
impacts. Strong mid-level impulse traversing W to E through the H5
quasi-zonal flow. Main show is over Northern NE CONUS with strong
low to mid level convergence, nearly deep-layer forcing, and decent
venting aloft. This along an accompanying surface cold front.
Thinking is that given the instability and environment that some
diurnally / orographically driven scattered activity develops
initially across S New England around midday into afternoon.
Otherwise expect upstream activity along a cold front over Upstate
NY and N New England to develop around midday and move S/E into S
New England towards evening.
Main concern is heavy rain given the abundance of moisture and the
parallel flow to the front. There is the possibility of some training
storms over one particular area with the W to E flow parallel with
the anticipated cold frontal boundary. NCAR ensembles exhibit decent
probabilistics when it comes to rainfall in a short period of
time. Not entirely confidence on one particular area, but
something to watch. Low confidence at this time to handle with any
headlines so will go with a mention in the Hazardous Weather
Outlook.
As to the evening and overnight period, anticipating activity to
remain ongoing, pushing S/E with the mean-layer flow, fueled from
the SW by sub-tropical moisture. More interestingly are the
indications of a back-door cold front dropping in towards morning
seemingly in response to mid-level energy traversing across the
region W to E and an isallobaric response. Low confidence at this
time and these sort of situations are tricky to pin down. A big
wrench in the forecast for the overnight period.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* Hazy and hot conditions continue this weekend with heat
headlines likely on Saturday
* Potential for rounds of showers and thunderstorms with heavy
rainfall and a localized urban flood threat Saturday into
Monday
* Lingering front could keep shower potential around into the mid
and latter portion of next week
OVERVIEW...
Overall upper level pattern remains persistent with nearly
stationary Bermuda high pressure off the eastern seaboard through
most if not all of this timeframe. Tropical moisture will rotate
around the periphery of this high, interacting with a stationary
front in the nearly zonal flow aloft across New England to bring
periods of heavy rainfall. Weak waves on this front, and short
waves aloft, will bring periods of showers and thunderstorms
through the weekend into early next week.
With 12Z models signaling wide solution spread beyond Monday,
will be difficult to pinpoint the exact location, timing and
duration of any potential heavy rainfall. We have fairly good
confidence during the Sunday-Monday timeframe, with
showers/thunderstorms at times. On Monday, looks like low pressure
forms on another front across NY state. The big question here is
how far S will it move as the low crosses the region on Monday.
Right now, appears that the front will stall S of the region,
which will keep threat for showers in place though not a lot of
moisture to work with as somewhat drier air tries to slip in.
With the high humidities in place, as dewpoints hold in the
lower-mid 70s into this weekend, temperatures will not fall much
especially in urban centers at least Saturday and Sunday nights.
Record high minimum temperatures may be tied or set.
DETAILS...
Saturday...Moderate Confidence.
Stalled front draped across northern New England as low pressure
moves along it. Moisture pumping in around the western edge of the
Bermuda high, with PWATS up to 2.2 to 2.5 inches, will see
showers/ thunderstorms anywhere across the region. Looks like the
best shot will be near and N of the Mass Pike. Noting CAPES up to
1100-1500 j/kg, K indices in the upper 30s and LIs from zero to
-2. Have kept chance to likely POPs going. May see heavy rainfall
in any activity, which may produce localized flooding.
With the high humidity in place, and high temps reaching the mid
80s to mid 90s, heat indices will likely reach close to 105
degrees at some locations. Heat headlines will likely be needed.
Models continue to try and bring down a backdoor front of sorts,
which will make temps along the E Mass coast tricky. Looks like
highest readings will occur across the interior Merrimack valley
as well as the Conn valley.
Sunday and Monday...Moderate Confidence.
Nearly stationary front across northern New England will slowly
sag south during this timeframe. Models continue to signal low
pressure forming on this front, which will enhance the threat for
showers/ thunderstorms, mainly Sunday afternoon and night. PWATs
remain high, on order of 2.2 to 2.4 inches, so threat for heavy
rainfall and localized flooding continues. Still have lowered
confidence due to model spread on the timing of the low and front.
At this point, the low should move to the E of New England Monday
morning.
Temperatures will remain warm on Sunday, though not quite as high
as on Saturday, then turning a bit cooler Monday. Dewpoints will
remain high especially across south coastal areas before the front
finally passes.
Tuesday through Thursday...Low confidence.
With the front remaining close to our just south of the region
while sitting in the persistent H5 nearly zonal flow across the
northeast during this timeframe. Looks like the threat for showers
will linger, though surface system is weak and not a lot of
moisture convergence. 12Z models are starting to signal a weak H5
short wave in the flow that may try to kick the front far enough S
to end the light precip around the late Wednesday or Wednesday
night timeframe. Wide model solution variance, so this has quite a
bit of uncertainty.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...
Rest of Today...High confidence.
SHRA/TSRA over S/W MA, CT, RI into early evening with TEMPO MVFR-
IFR conditions. IFR-LIFR lingers over the Cape and Islands, making
a return into the evening hours.
Tonight...Moderate confidence.
SHRA/TSRA activity dissipates. SW winds on the increase. Confidence
of patchy fog conditions in the sheltered areas of the CT Valley
especially wherever RA may have occurred earlier. Areas of fog and
low clouds impacting the Cape and Islands, thinking developing
during the evening period and persisting into Friday morning. Low
confidence on specifics.
Friday...Moderate confidence.
MVFR-LIFR may linger over the Cape and Islands. Attention shifts
across the interior as SHRA/TSRA are expected over Upstate NY into
N New England around midday shifting S/E into S New England into
the later-half of the day. TEMPO MVFR-IFR possible with any wx. SW
winds continue.
Friday night...Moderate confidence.
SHRA/TSRA may linger into the evening period but expect activity
to diminish around midnight. Low-end VFR conditions lingering with
the possibility of MVFR-LIFR down towards the Cape and Islands.
KBOS Terminal...Moderate confidence. Will hold SW winds throughout
and keep RA/TSRA out of the terminal.
KBDL Terminal...Moderate confidence. SCT SHRA/TSRA around the
terminal through the early evening hours.
Outlook /Saturday through Tuesday/...
High confidence in restrictions to CIGS/VSBYS, but moderate
confidence on exact timing of the conditions.
Saturday-Sunday...Expect showers/scattered thunderstorms at any
point during the day. Looks like best chance for MVFR-IFR
CIGS/VSBYS will occur near and N of the Mass Pike. Locally heavy
rainfall in any thunderstorms will also reduce VSBYS. Low
clouds/areas of fog after 01Z-02Z will reduce CIGS/VSBYS each
night, with LIFR conditions likely across coastal terminals, which
should improve to VFR mid-late morning each day.
Monday-Tuesday...Low clouds/fog with MVFR-IFR conditions early
each morning, which should improve to mainly VFR by mid-late
morning. Will still see showers/scattered thunderstorms Monday
morning, then threat for convection lessens from N-S during the
afternoon though showers will linger especially near and S of the
Mass Pike. Will see patchy MVFR-IFR CIGS/VSBYS in any
showers/thunderstorms. A few thunderstorms may linger near the S
coast Tuesday night.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...High confidence.
Increasing SW flow ahead of an area of disturbed weather for late
Friday into Friday night. Will see gusts up to around 25 kts
lending to stress over the waters generating waves up to 5 feet.
Small craft advisories posted accordingly.
Moderate confidence at this time that some shower and thunderstorm
activity will impact the waters overnight tonight, but a dissipating
trend is anticipated. Greater confidence of wet-weather impacts
is forecasted for the Friday night into Saturday morning timeframe.
It is during both these periods that there will also be the
accompanying possibility of dense fog at times with visibilities
significantly reduced, possible down to a mile or less.
Outlook /Saturday through Tuesday/...
Moderate confidence in trends with low confidence on exact
timing.
Saturday-Sunday...Mainly S-SW winds gusting to 20 kt on the
southern outer waters Saturday. Seas up to 5 ft on the southern
waters, mainly in swells. Visibility restrictions in areas of
nighttime and early morning fog, and in showers/thunderstorms at
times.
Monday-Tuesday...S-SW winds continue but will gradually diminish.
Seas mainly below 5 ft both days. May still see scattered showers/
thunderstorms at times with reduced visibilities. Patchy fog will
also reduce visibilities during each late night/early morning
period.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
Heat Advisory from 11 AM to 7 PM EDT Friday for CTZ002>004.
Air Quality Alert from 11 AM to 11 PM EDT Friday for CTZ002-
003.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
010>019-026.
Heat Advisory from 11 AM to 7 PM EDT Friday for MAZ003>007-
010>019-026.
Air Quality Alert until 11 PM EDT this evening for MAZ006-007.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>004.
Heat Advisory from 11 AM to 7 PM EDT Friday for RIZ001>004.
MARINE...Small Craft Advisory from 8 AM Friday to 5 AM EDT Saturday for
ANZ231>234.
Small Craft Advisory from 11 AM Friday to 8 AM EDT Saturday
for ANZ235-237-254.
Small Craft Advisory from 2 PM to 11 PM EDT Friday for ANZ250.
Small Craft Advisory from 8 AM Friday to 8 AM EDT Saturday for
ANZ255-256.
&&
SYNOPSIS...Sipprell/EVT
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...EVT
AVIATION...Sipprell/EVT
MARINE...Sipprell/EVTHazardous weather outlook, Aug 11, 4:04 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 AM EDT THU AUG 11 2016 MAZ002-008-009-020>024-RIZ005>008-120815- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 404 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WATCHES/WARNINGS WILL LIKELY BE NEEDED. FRIDAY THROUGH MONDAY... ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT, THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ006-007-120815- WESTERN ESSEX MA-EASTERN ESSEX MA- 404 AM EDT THU AUG 11 2016 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WATCHES/WARNINGS WILL LIKELY BE NEEDED. FRIDAY THROUGH MONDAY... ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT, THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ003>005-010>019-026-RIZ001>004-120815- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 404 AM EDT THU AUG 11 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WATCHES/WARNINGS WILL LIKELY BE NEEDED. FRIDAY THROUGH MONDAY... ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT, THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-120815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 11, 3:24 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 324 PM EDT THU AUG 11 2016 MAZ012-013-017-RIZ001-112000- NORTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHWEST PROVIDENCE RI- 324 PM EDT THU AUG 11 2016 ...HEAVY SHOWERS IN SOUTHEASTERN WORCESTER AND SOUTHWESTERN NORFOLK COUNTIES... AT 321 PM EDT...DOPPLER RADAR WAS TRACKING HEAVY SHOWERS FROM BLACKSTONE TO BELLINGHAM...MOVING EAST AT 20 MPH. TORRENTIAL DOWNPOURS AND BRIEF WIND GUSTS TO 25 MPH ARE EXPECTED WITH THESE STORMS. PONDING OF WATER IS LIKELY ON ROADWAYS. LOCATIONS IMPACTED INCLUDE... WOONSOCKET...CUMBERLAND...FRANKLIN...NORTH ATTLEBOROUGH...MILFORD... ATTLEBORO...WALPOLE...MANSFIELD...LINCOLN...SHARON...FOXBOROUGH... BELLINGHAM...BURRILLVILLE...NORTHBRIDGE...UXBRIDGE... NORTH SMITHFIELD...NORFOLK...WRENTHAM...BLACKSTONE AND PLAINVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS. && LAT...LON 4198 7164 4212 7161 4214 7122 4194 7129 TIME...MOT...LOC 1921Z 278DEG 17KT 4207 7153 FIELD
Local storm report, Aug 11, 5:10 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLOOD MANCHESTER 41.78N 72.52W
08/11/2016 HARTFORD CT AMATEUR RADIO
SECTION OF ROUTE 83 NEAR HENRY AND WOODLAND STREETS
WITH UP TO 8 INCHES OF STREET FLOODING
&&
EVT/LECLocal storm report, Aug 11, 5:16 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM LIGHTNING ENFIELD 41.97N 72.57W
08/11/2016 HARTFORD CT AMATEUR RADIO
SHED ON FIRE FROM LIGHTNING STRIKE
0220 PM TSTM WND DMG ENFIELD 41.97N 72.57W
08/11/2016 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON HAMPTON RD. OFF MADISON AVE.
0420 PM LIGHTNING COVENTRY 41.78N 72.30W
08/11/2016 TOLLAND CT AMATEUR RADIO
*** 1 INJ *** PERSON STRUCK BY LIGHTNING ON BREAD AND
MILK STREETS...ROUTE 31 AT THE COUNTRY CLUB
0440 PM LIGHTNING MANCHESTER 41.78N 72.52W
08/11/2016 HARTFORD CT AMATEUR RADIO
HOUSE FIRE AFTER STRUCK BY LIGHTNING ON FRANKLIN ST.
0457 PM FLOOD MANCHESTER 41.78N 72.52W
08/11/2016 HARTFORD CT AMATEUR RADIO
SECTION OF ROUTE 83 NEAR HENRY AND WOODLAND STREETS
WITH UP TO 8 INCHES OF STREET FLOODING
&&
EVT/LECSpecial weather statement, Aug 11, 5:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT THU AUG 11 2016
MAZ009>011-112215-
EASTERN HAMPDEN MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
535 PM EDT THU AUG 11 2016
...STRONG THUNDERSTORMS IN WESTERN HAMPDEN COUNTY...
AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR BLANDFORD...OR 9 MILES WEST OF WESTFIELD...MOVING
EAST AT 30 MPH.
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...AND WINDS IN EXCESS OF
30 MPH WILL ACCOMPANY THESE STORMS. PONDING OF WATER ON ROADWAYS CAN
BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...
WEST SPRINGFIELD...SOUTH HADLEY...EASTHAMPTON...LONGMEADOW...
SUFFIELD...SOUTHWICK...SOUTHAMPTON...HUNTINGTON...RUSSELL...
GRANVILLE...CHESTER...BLANDFORD...MONTGOMERY AND TOLLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. DO NOT DRIVE THROUGH FLOODED
ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4215 7303 4227 7300 4226 7289 4224 7291
4222 7287 4224 7286 4225 7282 4221 7255
4202 7259 4204 7269 4203 7276 4209 7306
TIME...MOT...LOC 2134Z 285DEG 25KT 4216 7293
FIELDLocal storm report, Aug 11, 5:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM LIGHTNING BOLTON 41.77N 72.43W
08/11/2016 TOLLAND CT AMATEUR RADIO
BARN FIRE DUE TO LIGHTNING ON SOUTH ROAD
&&
EVT/LECLocal storm report, Aug 11, 5:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
08/11/2016 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON SUMMIT STREET NEAR ROUTE 44
&&
EVT/LECThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:47 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 58 min |
| Aug 11, 2:19 PM EDT | Severe Thunderstorm Warning | BOX | 43 min | |
| Aug 11, 3:44 PM EDT | Heat Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 27 hr |
| Aug 11, 3:59 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 46 min |
| Aug 11, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 60 min |
| Aug 11, 4:22 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 38 min |
| Aug 11, 4:34 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 116 min |
| Aug 11, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 49 min |
| Aug 11, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 61 min |
| Aug 11, 6:15 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 2 hr |
| Aug 11, 6:19 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 56 min |
Nearby
Areal Flood Advisories in Connecticut, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.